Alert archive / Missouri / Wind Advisories in 2023
Wind Advisory 10, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 19, 2023, 2:43 AM CDT for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 19, 2023, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2023, 2:43 AM CDT (07:43 UTC)
- In effect from
- Apr 19, 2023, 7:00 PM CDT
- Expired
- Apr 20, 2023, 6:36 AM CDT
- In force
- 12 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
549 WWUS73 KSGF 190743 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 243 AM CDT Wed Apr 19 2023 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-200745- /O.NEW.KSGF.WI.Y.0010.230420T0000Z-230420T1000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 243 AM CDT Wed Apr 19 2023 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 to 50 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 7 PM this evening to 5 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
287 WWUS73 KSGF 191912 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 212 PM CDT Wed Apr 19 2023 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-201300- /O.EXT.KSGF.WI.Y.0010.230420T0000Z-230420T1300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 212 PM CDT Wed Apr 19 2023 ...WIND ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 40 to 50 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 7 PM this evening to 8 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
617 WWUS73 KSGF 201136 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 636 AM CDT Thu Apr 20 2023 KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-201245- /O.CAN.KSGF.WI.Y.0010.000000T0000Z-230420T1300Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, and Cassville 636 AM CDT Thu Apr 20 2023 ...WIND ADVISORY IS CANCELLED... Gusty winds will continue to subside through this morning into the afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:42 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 18, 11:42 PM CDT, 3 hours 1 minute before
Area Forecast Discussion...UPDATED National Weather Service Springfield MO 1142 PM CDT Tue Apr 18 2023 Key Messages: 1. Gusty winds this afternoon through Thursday. 2. Strong to severe storms possible Thursday. 3. Additional chances for showers on Friday into Friday night. 4. Turning colder over the weekend with the some freezing temperatures possible along with the potential of record coolest highs Saturday and record lows Saturday night. .SHORT TERM...(This evening through Wednesday) Issued at 151 PM CDT Tue Apr 18 2023 Warm front was pushing through the area today and there are some lingering showers over central MO. Most of this activity is likely not reaching the ground given the very dry air below 700 mb (see 12z SGF sounding) and large surface dew point depressions. Temperatures were ranging from the upper 60s to upper 70s and RH values were ranging from the 20s to the 40s. Upper ridge axis will shift east across the area tonight with southwest flow developing ahead of a large scale trough as we head into Wednesday morning. A strong low level jet will develop (50-60kts) over the area, but should focus the convection north of our forecast area north of the warm front. Lows tonight are expected to be mild in the mid 50s in south central MO, to the low 60s in southeast Kansas and western MO. Winds will remain gusty tonight and increase on Wednesday ahead of the developing storm system. Some gusts of 35 to 40 mph will be possible in western MO and southeast Kansas. Wednesdays highs should reach the mid 70s to low 80s. The area looks fairly capped during the day on Wednesday and the majority of any convective development will hold off until Wednesday night when upper level energy and surface front will shift east into the area. .LONG TERM...(Wednesday Night through Tuesday) Issued at 151 PM CDT Tue Apr 18 2023 Showers and thunderstorms will move into the western CWA Wednesday night as the front and upper level energy push into the forecast area. Can't rule out a stronger storm or two, but the instability diminishes quite a bit during the night. A surface wave along the front will lift well north of the area as the front pushes east across the area on Thursday. Convergence along the front becomes weaker during the day as this happens. Instability looks to be around 500-600 j/kg of CAPE ahead of the frontal boundary on Thursday, so the thunderstorm risk will continue. 0-6km shear of 30-40kts ahead of the front with the better shear moving in behind the front. Still have a marginal to slight risk of severe storms for our southeast corner of the forecast area in south central MO for Thursday afternoon/early evening, but this should be nothing like what happened this past Saturday. With the main upper level wave lagging well behind the front, we remain in southwesterly flow aloft. The front should stall out near or slightly southeast of our CWA. Another wave of low pressure is expected to develop along the front to our south on Friday as the upper level wave begins to move into the area, and track to the northeast...continuing the shower and isolated thunderstorm chances into Friday and Friday night. A much colder air mass will then start moving into the area Friday night, continuing into Saturday night and Sunday. We are forecasting near or breaking record coldest highs for Saturday and near or breaking record lows on Saturday night as this cold air mass moves in (see our climate section below). Those with agricultural interests should be prepared to cover sensitive plants Friday night and Saturday night. While the coldest air will shift east of the area Sunday night, cooler than normal temperatures are likely to continue into early next week with highs on Monday and Tuesday both in the lower 60s. Some upper energy embedded within a broad area of west-northwest flow will bring chances of rain to the area Monday into Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1141 PM CDT Tue Apr 18 2023 Confidence is high that VFR conditions will prevail through the TAF period. An increase in southerly wind speeds and gusts will occur Wednesday with gusts over 30kts likely at times. Mid and high level clouds will increase during the afternoon Wednesday. Low level winds shear is likely tonight and again Wednesday night at all the TAF sites. && .CLIMATE... Issued at 151 PM CDT Tue Apr 18 2023 Record coolest high temperatures possible Saturday. Site Forecast Record coolest high Springfield 49 48 in 1909 Joplin 51 51 in 2017 West Plains 51 50 in 2017 Rolla / Vichy 48 53 in 1951 Below Freezing Record lows possible Saturday night into Sunday morning. Site Forecast Record Low Springfield 30 28 in 1956 Joplin 31 33 in 1909 West Plains 31 38 in 2013 Rolla / Vichy 31 31 in 1903 && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Burchfield CLIMATE...Lindenberg
Hazardous weather outlook, Apr 18, 8:56 PM CDT, 5 hours 47 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 856 PM CDT Tue Apr 18 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200200- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 856 PM CDT Tue Apr 18 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited non thunderstorm wind risk. Elevated fire weather risk. DISCUSSION... Elevated fire weather conditions will continue into the early overnight hours as humidity levels remain low. Wind gusts will continue to range from 25 to 30 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Sunday. Wind gusts of 30 to 40 mph are expected on Wednesday into Thursday. There is increasing potential for thunderstorms from Wednesday night into Thursday with another approaching storm system. There is a risk for severe storms Thursday across south central Missouri on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, Apr 18, 8:43 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 7 WSW RUETER 36.58N 93.00W
04/15/2023 E1.75 INCH TANEY MO PUBLIC
DELAYED REPORT: PICTURES OF GOLF BALL SIZE
HAIL IN CEDARCREEK.
&&
MBLocal storm report, Apr 18, 8:55 PM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT TUE APR 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 NE MOUNT VERNON 37.12N 93.80W
04/15/2023 E1.00 INCH LAWRENCE MO PUBLIC
DELAYED REPORT: 2 DIFFERENT REPORTS OF
QUARTER SIZE HAIL IN AND AROUND MOUNT
VERNON.
&&
MBNearby
Wind Advisories in Missouri, 2023Wind Advisories in Kansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.